MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10010453
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module smartsite low sorbing infusion set separated and leaked.The following information was provided by the initial reporter with the verbatim: verbatim: in the nicu, we had a bd alaris iv tubing break apart at the filter leading to the central line being open ((b)(4)).The reference number is 10010453.Premier number is (b)(4).Could you please give me what the next steps are for submitting the tubing to the rep for inspection? (b)(6) 2023: lot number: unknown.Was there any leakage when this event occurred?: yes because the tubing came apart.Was there any patient involvement?: yes.Any adverse events or serious injury reported to patient or healthcare professional?: no.What was the patient outcome?: the central line was removed.Was there any delay of, or change in, the course of treatment due to this event? : yes.What procedure was being performed?: n/a.What medication was used in the procedure?: n/a.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that bd alaris iv tubing break apart at the filter leading to the central line being open.One sample was submitted for quality investigation.The sample received shows that the tubing had separated from the outlet port of the filter.Further examination under magnification shows that there is an insufficient amount of solvent at the outlet port of the filter and the corresponding tubing that was connected to the port.The customer complaint of separation other component (leak) was verified by visual inspection.The investigation was forwarded to the manufacturing facility.The root cause of the failure could be related to the incorrect solvent application by the assembler or issues with the medical solvent dispenser.To address this issue, the solvent applicator maintenance, preparation and identification procedure was updated with improvements for the cleaning, maintenance and solvent filling of the equipment.Additionally, a quality alert was created and communicated to the involved personnel.A device history record review for model 10010453 lot number 23075366 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 15jul2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.
 
Event or Problem Description
Mat#: 10010453.Batch#: unknown.It was reported by customer that bd alaris iv tubing break apart at the filter leading to the central line being open.Verbatim: in the nicu, we had a bd alaris iv tubing break apart at the filter leading to the central line being open (ireport (b)(4)).The reference number is (b)(4).Premier number is (b)(4).Could you please give me what the next steps are for submitting the tubing to the rep for inspection? on 06oct2023.Lot number: unknown.Was there any leakage when this event occurred? yes because the tubing came apart.Was there any patient involvement? yes.Any adverse events or serious injury reported to patient or healthcare professional? no.What was the patient outcome? the central line was removed.Was there any delay of, or change in, the course of treatment due to this event? yes.What procedure was being performed? n/a.What medication was used in the procedure? n/a.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17917419
Report Number9616066-2023-02053
Device Sequence Number15149165
Product Code FPA
UDI-Device Identifier37613203021143
UDI-Public(01)37613203021143
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10010453
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown